MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC WIDEBAND M; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER MEC WIDEBAND M; MALE EXTERNAL CATHETER
Model Number 36302
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Irritation (2076)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A potential failure mode could be ¿tip wall thickness too thin¿.A potential root cause for this failure could be ¿improper manufacturing technique/s¿.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: wash penis with mild soap and warm water.Dry thoroughly.Trim pubic hair if necessary.Open package at perforation.To remove plastic insert, squeeze catheter at the top of the white cone and pull to release.Unroll self-adhering catheter over penis.Gently squeeze the catheter to properly seal adhesive to the skin.Connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.If necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.".
 
Event or Problem Description
It was reported that urine would not drain out of the male external catheter which allegedly made the patient's skin sore and caused an infection.Per additional information received from the customer contact via phone on (b)(6) 2019, the infection was treated with prescribed antibiotics from the patient's doctor.

Brand Name
ROCHESTER MEC WIDEBAND M
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8892373
Report Number1018233-2019-04697
Device Sequence Number286534
Product Code NNX
UDI-Device Identifier00801741071041
UDI-Public(01)00801741071041
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number36302
Device Catalogue Number36302
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2019
Initial Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;